I've had reactions to Celestone and Cortisone. My reactions both times happened about 12 to 14 hours later. Creepy crawly skin started that evening.The last cortisone shot landed me in the ER with my throat closing hives, ringing in my ear, heart palpatations. ER doc and family doc suggested I get allergy tested. (The cartalidge is worn out in my knee cortisone is the Standard of Care.) Allergy Doc tested me with the scratch test for Depomedrol and lidocaine which is usually with the shot. No reactions. I don't know what to do now. Doc wants to inject me with the depomedrol but the ER told me never to get that shot again since I've alread had 2 reactions.
Hi, welcome to the forum, from your history is quite evident that you are allergic to Betamethasone and cortisone and are mediated by release of histamine in the body. Your body is known to hypersensitive to this drug. Allergy to any other drugs is unlikely.
Each individual are known to respond to a drug differently in drug allergy. If the drug is too much sensitized then it can cause more severe reaction. The spectrum of these reactions can vary widely; reactions may present as typical allergic symptoms (eg, itching, urticaria, rash, and edema) after a single dose, or may manifest as severe idiosyncratic dermatologic reaction, usually after multiple doses.
If drug allergy is suspected you need to discontinue the drug and report to your doctor immediately. In the future avoid further exposure to it as prevention is best. If it is a very necessary you can go for skin testing. Cross allergy is not much known with steroids. If it is reactive, you need to avoid it. I suggest you to consult a skin specialist or allergy specialist. Take care and regards.
You may want to find out if the solution has a preservative in it. I always have to ask for preservative-free shots because I am allergic to Thimerasol. You can get tested for sensitivity to metals/chemicals.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.